Picture of Macpherson H. Dugald Macpherson

Details
E-mail address:
Telephone:
Department:
Research Group:
pmthdm at maths.leeds.ac.uk
(0113) 343 5166
Pure Mathematics
Mathematical Logic

Research Interests

Research areas.

1. Model theory: model theory of valued fields, stability theory and generalisations (e.g. `measurable structures', NIP theories), model theory of groups, model theory of finite structures (e.g. of finite groups). Connections to combinatorics.

2. Permutation groups: infinite permutation groups as automorphism groups of omega-categorical or homogeneous structures, subgroups of infinite symmetric groups, connections to finite permutation groups.


Research Students
  • Andres Aranda Lopez
  • George Attesis
  • David Bradley-Williams (co-supervised with John Truss)
  • Daniel Wood
  • Ricardo Bello Aguirre
  • Erick Garcia Ramirez (co-supervised by Immanuel Halupczok)
  • Daoud Siniora (co-supervised with Immanuel Halupczok)


Former Research Students
  • Richard Archer
  • Simon McLeish
  • Alex Mosley
  • Keith Johnson
  • Tim Mellor
  • Silvia Barbina
  • Richard Elwes
  • Spiros Bousbouras
  • Mark Ryten
  • Richard Marshall
  • Pietro dello Stritto


Coordinator of Marie Curie Initial Training Network (MALOA)
1 October 2009 -- 30 September 2013. For further information, please see http://www.maths.leeds.ac.uk/maloa


Managing Editor of Association of Symbolic Logic Book Series `Lecture Notes in Logic'
Managing Editor of Mathematical Logic Quarterly
President of British Logic Colloquium


The Ph.D. thesis of Mark Ryten
  • Title: Model theory of finite difference fields and simple groups.
    Authors: Mark J. Ryten
    Source: University of Leeds, 2007
    Formats: pdf file


    Curriculum Vitae
      Formats: pdf file


      Some notes not intended for publication.
    • Title: Model theory of valued fields.
      Authors: Dugald Macpherson
      Source: Notes for a lecture course at the MODNET Training Workshop, La Roche-en-Ardennes, April 2008
      Formats: pdf file

    • Title: Imaginaries in algebraically closed valued fields.
      Authors: David Lippel, Dugald Macpherson
      Source: Notes for a lecture course at the workshop `An introduction to recent applications of model theory', Newton Institute, Cambridge, April 2005.
      Formats: pdf file

    • Title: Groups in Stable and simple theories
      Authors: Dugald Macpherson
      Source: Notes for a lecture in conference `Geometric Model Theory', Oxford, 25--28 March 2010
      Formats: pdf file


      Some Recent Preprints and Papers
      • Title: Reducts of structures and maximal-closed permutation groups.
        Authors: Manuel Bodirsky, Dugald Macpherson
        Formats: pdf file

      • Title: Vapnik-Chervonenkis density in some theories without the independence property, I.
        Authors: Matthias Aschenbrenner, Alf Dolich, Deirdre Haskell, Dugald Macpherson, Sergei Starchenko
        Formats: pdf file

      • Title: Constraint satisfaction tractability from semi-lattice operations on infinite sets.
        Authors: Manuel Bodirsky, Dugald Macpherson, Johan Thapper
        Formats: pdf file

      • Title: Orbit-equivalent infinite permutation groups.
        Authors: Debbie Lockett, Dugald Macpherson
        Journal: Journal of Algebraic Combinatorics 38 (2013), 973--988.

      • Title: Unexpected imaginaries in valued fields with analytic structure.
        Authors: Deirdre Haskell, Ehud Hrushovski, Dugald Macpherson
        Journal: Journal of Symbolic Logic 78 (2) (2013), 523--542.

      • Title: Vapnik-Chervonenkis density in some theories without the independence property, II.
        Authors: Matthias Aschenbrenner, Alf Dolich, Deirdre Haskell, Dugald Macpherson, Sergei Starchenko Journal: Notre Dame Journal of Formal Logic 54 (2013), 311-363.

      • Title: Pseudofinite groups with NIP theory and definability in finite simple groups.
        Authors: Dugald Macpherson, Katrin Tent
        Journal: `Groups and model theory', 255-267, Contemp. Math. 576, Amer Math. Soc., Providence, RI, 2012

      • Title: Definability in classes of finite structures.
        Authors: Dugald Macpherson, Charles Steinhorn
        Journal: `Finite and algorithmic model theory', 140-176, London Math. Soc. Lecture Notes No. 379, Cambridge University Press, 2011.

      • Title: Simplicity of some automorphism groups.
        Authors: Dugald Macpherson, Katrin Tent
        Journal: Journal of Algebra 342 (2011), 40-52.

      • Title: Set-homogeneous directed graphs.
        Authors: Robert Gray, Dugald Macpherson, Cheryl E. Praeger, Gordon F. Royle
        Journal: J. Comb. Theory Ser. B 102 (2012), 474-520.

      • Title: Groups in supersimple and pseudofinite theories.
        Authors: R. Elwes, E. Jaligot, H.D. Macpherson, M. Ryten
        Journal: Proc. London Math. Soc. (3) 103 (2011), 1049-1082.

      • Title: A survey of homogeneous structures.
        Authors: H.D. Macpherson
        Journal: Discrete Mathematics 311 (2011), 1599--1634.

      • Title: Countable connected-homogeneous graphs.
        Authors: R. Gray, H.D. Macpherson
        Journal: J. Comb. Theory Ser. B 100 (2010), 97--118.

      • Title: Primitive permutation groups of bounded orbital diameter.
        Authors: Martin W. Liebeck, Dugald Macpherson, Katrin Tent
        Journal: Proc. London Math. Soc. (3) 100 (2010), 216--248.

      • Title: One-dimensional asymptotic classes of finite structures.
        Authors: H.D. Macpherson, C. Steinhorn
        Journal: Trans. Amer. Math. Soc. 360(2008), 411--448.

      • Title: A survey of asymptotic classes and measurable structures.
        Authors: R. Elwes, H.D. Macpherson
        Journal: `Model theory and applications to algebra and analysis Vol. 2' (Eds. Z. Chatzidakis, H.D. Macpherson, A. Pillay, A.J. Wilkie), London Math. Soc. Lecture Notes No. 350, Cambridge University Press, 2008 pp. 125--159.

      • Title: Stable domination and independence in algebraically closed valued fields
        Authors: D. Haskell, E. Hrushovski, H.D. Macpherson
        Publisher: Cambridge University Press (Lecture Notes in Logic), 2007

      • Title: Stable pseudofinite groups.
        Authors: H.D. Macpherson, K. Tent
        Journal: J. Algebra 312 (2007), 550-561.

      • Title: Reconstruction of homogeneous relational structures.
        Authors: S. Barbina, H.D. Macpherson
        Journal: J. Symbolic Logic 72 (2007), 792--802.

      • Title: Definable sets in algebraically closed valued fields. Elimination of imaginaries
        Authors: D. Haskell, E. Hrushovski, H.D. Macpherson
        Journal: J. Reine Angew. Math. 597 (2006), 175--236.

      • Title: Jordan groups and limits of betweenness relations.
        Authors: M. Bhattacharjee, H.D. Macpherson
        Journal: J. Group Theory 9 (2006), 59--94.
      • Title: On model companions for structures with an automorphism.
        Authors: K. Kudaibergenov, H.D. Macpherson
        Journal: Siberian Advances in Mathematics 16 (2006), 63-78.

      • Title: A locally finite dense group acting on the random graph.
        Authors: M. Bhattacharjee, H.D. Macpherson
        Journal: Forum Math., 17 (2005), 513--517

      • Title: Definable sets in valued fields.
        Authors: D. Haskell, H.D. Macpherson
        Journal: in `Model theorey and applications' (Eds. L. Belair, Z. Chatzidakis, P. D'Aquino, D. Marker, M. Otero, F. Point, A. Wilkie), Quaderni di Matematica vol. 11, Dipartimento di Matematica, Seconda Universita di Napoli, 2005, 117--149.

      • Title: Minimality conditions on circularly ordered structures.
        Authors: B.Sh. Kulpeshov, H.D. Macpherson
        Journal: Math. Logic Quarterly 51 (2005), 377--399.

      • Title: Comeagre conjugacy classes and free products with amalgamation
        Authors: H. D. Macpherson, S. Thomas
        Journal: Discrete Mathematics 291 (2005) 135--142

      • Title: Interpretable groups, stably embedded sets and Vaughtian pairs.
        Authors: B. Herwig, E. Hrushovski, H.D. Macpherson
        Journal: J. London Math. Soc. 68 (2003), 1--11.

      • Title: Strange permutation representations of free groups.
        Authors: M. Bhattacharjee, H.D. Macpherson
        Journal: J. Austral. Math. Soc. 74 (2003), 267--285.



  • [ University of Leeds ] [ Mathematics ] [ Pure Maths ] [ Applied Maths ] [ Statistics ]
    This page is maintained by H. D. Macpherson
    Last Updated 27 March 2008